Alert archive / West Virginia / Frost Advisories in 2021
Frost Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Apr 3, 2021, 5:42 PM EDT for 4 states. It took effect at Apr 4, 2021, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2021, 5:42 PM EDT (21:42 UTC)
- In effect from
- Apr 4, 2021, 2:00 AM EDT
- Expired
- Apr 4, 2021, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
All 39 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Lawrence County, OH, Meigs County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733 WWUS71 KRLX 032142 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 542 PM EDT Sat Apr 3 2021 KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013>020- 024>034-039-040-040545- /O.NEW.KRLX.FR.Y.0001.210404T0600Z-210404T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-McDowell-Wyoming-Upshur-Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens, Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 542 PM EDT Sat Apr 3 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures as low as 33 to 36 degrees will result in frost formation, particularly in sheltered valleys. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...From 2 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
375 WWUS71 KRLX 040228 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1028 PM EDT Sat Apr 3 2021 KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013>020- 024>034-039-040-041030- /O.CON.KRLX.FR.Y.0001.210404T0600Z-210404T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-McDowell-Wyoming-Upshur-Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens, Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 1028 PM EDT Sat Apr 3 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures as low as 33 to 36 degrees will result in frost formation, particularly in sheltered valleys. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...From 2 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
292 WWUS71 KRLX 040730 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 330 AM EDT Sun Apr 4 2021 KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013>020- 024>034-039-040-041300- /O.CON.KRLX.FR.Y.0001.000000T0000Z-210404T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-McDowell-Wyoming-Upshur-Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens, Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 330 AM EDT Sun Apr 4 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
884 WWUS71 KRLX 041251 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 851 AM EDT Sun Apr 4 2021 KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013>020- 024>034-039-040-041400- /O.EXP.KRLX.FR.Y.0001.000000T0000Z-210404T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-McDowell-Wyoming-Upshur-Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens, Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 851 AM EDT Sun Apr 4 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... With temperatures moderating significantly by now there is no longer a threat for frost, therefore the advisory will not be extended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 3, 1:59 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 3, 1:59 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 159 PM EDT Sat Apr 3 2021 .SYNOPSIS... High pressure dominates, with dry weather and moderating temperatures into next week. Unsettled weather starts to return by midweek. Storm system crosses late in the work week. && .NEAR TERM /THROUGH SUNDAY/... As of 110 PM Saturday... High pressure and seasonable temperatures temporarily give way to an upper level trough traversing east just north of the area throughout Sunday afternoon and into the evening although no precipitation is expected. This feature will advect in some cloud coverage starting late morning. Both the Nam and Namnest along with a Hi- Res model and central guidance had QPF for the northeastern mountains for early morning, however didn't think this solution would pan out as dry air in the lower and upper levels was sufficient enough to prevent any precipitation in that area. With that said, there may be a very small chance for a light shower although the probability is way too low to even add into the forecast at this time. Low level moisture from Texas and the Gulf gets pulled in from anticyclonic flow courtesy of high pressure to the south, this combined with moisture from the aforementioned feature will help develop a stratocu deck by the afternoon. Soundings favor this solution along with a mid to high cloud deck working in tandem with the stratocu deck to spread partly to cloudy skies across the area. The clouds in the early morning will help keep the area from radiating as much as last night and the passing feature will tighten the gradient creating stronger flow in the morning which should help keep the boundary layer fairly mixed, therefore lows are only forecast to dip into the high 30's in the lowlands and slightly cooler in the mountains. This will also damper frost development and only some patchy frost is possible in sheltered areas overnight mainly around the southern WV border and our VA counties. The majority of the cloud coverage should lift out for late Sunday afternoon helping to lift temperatures to right around seasonable. Generally, high pressure will continue to hold any unsettled weather at bay through this period and into next period. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 153 PM Saturday... Rather quiet weather conditions are expected during the Short Term period. Low level moisture starts to increase, but overall moisture depth and values should be negligible for any thick cloud cover to occur. With a continued rather dry atmospheric column, rather chilly temps are still expected Sunday night followed by a substantial diurnal thermal range by Monday afternoon. Highs in the 70s are likely Monday afternoon for elevations below 2kft with 50s/60s likely for most of the mountains. Greater southwest flow Monday night should result in modified low temps. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 1240 PM Saturday... No major changes have been made to the previous forecast regarding precip chances for the middle and latter parts of next week. Modest low level warm air advection will promote gradual moisture advection for Tuesday into Wednesday. However, overall moisture depth values are prog to be rather meager. NW flow in the mid/upper levels will allow various vorticity ripples to advect across Tuesday through Wednesday, which may be enough to spark off a shower or two at times...mainly across the northern half to third of the CWA. Otherwise, increasingly warmer daytime highs are expected (with moderating overnight lows) for Tuesday and Wednesday. Thursday into perhaps Thursday night still looks to have the greatest precip chances for next week. Latest GFS wants to take a strong storm system northeast across the Central/Northern Plains into the upper Great Lakes on Thursday while the ECMWF tracks the entire storm system into the Midwest and much closer to our area...with both models eventually bringing an associated surface front through. Regardless of where the system tracks, southerly low level flow should strengthen across the region allowing significant moisture values to finally stream north...and eventually leading to scattered to numerous showers along with a few (most likely non-severe) thunderstorms. Front then pushes through Thursday night into Friday (maybe later if the ECMWF verifies) with sfc high pressure possibly building in for next weekend. Despite potential high pressure, a bumpy mid- level pattern may not allow for entirely dry conditions. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 130 PM Saturday... VFR should dominate during this period. Light flow out of the southwest and dry air over the terminals during the overnight will prevent any restrictions to VIS. Some mid clouds roll in by late morning and by afternoon a stratocu deck around 050FT should overspread the area and continue to linger through late afternoon. Fairly confident clouds will not be sufficient enough to become CIGs for too long as clouds should scatter out by the evening. Winds will rotate more westerly through the day with occasional gusts in the low teens through the afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: None. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SUNDAY... No widespread IFR expected. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RH/JZ NEAR TERM...JZ SHORT TERM...RH LONG TERM...RH AVIATION...JZ
Hazardous weather outlook, Apr 3, 1:08 PM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Charleston WV 108 PM EDT Sat Apr 3 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-041715- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 108 PM EDT Sat Apr 3 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in West Virginia, 2021Frost Advisories in Ohio, 2021Frost Advisories in Kentucky, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.